MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 TITANIUM LOW-PROFILE IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 TITANIUM LOW-PROFILE IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 0606150
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260); Deformation Due to Compressive Stress (2889); Material Integrity Problem (2978); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.The investigation of the reported event is currently underway.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that sometime post a port placement, subcutaneous leakage had allegedly occurred.It was further reported that the catheter was allegedly confirmed to be damaged upon removal.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one bardport titanium low-profile implantable port attached to a groshong catheter was returned for evaluation.Functional, gross visual, tactile and microscopic visual evaluations were performed.Two partial circumferential breaks were noted approximately 8.8cm and 9.4cm from the distal end of the cath-lock.The edges of the partial circumferential breaks on the attached catheter were noted to be uneven.The surface was noted to be round and smooth on both regions with residue throughout.Upon infusion, leaks were observed from the partial circumferential breaks on the attached catheter.Thrombus and dye water were observed exiting the breaks.Therefore, the investigation is confirmed for the reported fluid leak, catheter damage and identified fracture, wear and deformation issues.The break is typical of flexural fatigue, which is due to the repetitive, cyclic kinking of the catheter.Such kinking may have physiological, placement, usage or mechanical contributing factors.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
TITANIUM LOW-PROFILE IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19545230
Report Number3006260740-2024-03040
Device Sequence Number11974766
Product Code LJT
UDI-Device Identifier00801741026058
UDI-Public(01)00801741026058
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0606150
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown